Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 195, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2015, 1:32 PM CDT for Muskogee County, Sequoyah County, Oklahoma. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2015, 1:32 PM CDT (18:32 UTC)
- Expired
- May 29, 2015, 2:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Muskogee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 74 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 2:00 PM CDT | TORNADO 1 | 5 S Webbers Falls, OK | THIS TORNADO DESTROYED BARNS...DAMAGED A FEW HOMES...UPROOTED SOME TREES...AND SNAPPED LARGE LIMBS. IT BEGAN AROUND 151 PM CDT AND ENDED ABOUT 206 PM CDT. |
| May 29, 2:10 PM CDT | TSTM WND DMG | 2 Ssw Webbers Falls, OK | TREE DAMAGE REPORTED BY WEBBERS FALLS POLICE AND RELAYED BY PRINT MEDIA. POSSIBLE TORNADO. |
| May 29, 2:10 PM CDT | TORNADO | 5 S Webbers Falls, OK | DAMAGE TO A STORAGE SHED. TREE DAMAGE. ALL COINCIDENT WITH STRONG CIRCULATION ON RADAR AND TORNADIC DEBRIS SIGNATURE. DAMAGE LOCATED NEAR THE INTERSECTION OF E1090 ROAD AND N4440 ROAD. |
| May 29, 2:16 PM CDT | TORNADO 0 | 3 Se Webbers Falls, OK | THIS TORNADO MOVED ACROSS I-40 WHERE IT SNAPPED LARGE TREE LIMBS. IT DISSIPATED BEFORE REACHING HIGHWAY 64. IT WAS WITNESSED BY MOTORISTS...SOME OF WHICH CAPTURED THE TORNADO ON VIDEO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966
WUUS54 KTSA 291832
SVRTSA
OKC101-135-291915-
/O.NEW.KTSA.SV.W.0195.150529T1832Z-150529T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
132 PM CDT FRI MAY 29 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
WEST CENTRAL SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 215 PM CDT
* AT 131 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRIARTOWN...
AND MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...WEBBERS FALLS...GORE...LAKE
TENKILLER STATE PARK AND GREENLEAF STATE PARK.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 280 AND 289.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3538 9514 3537 9516 3535 9516 3534 9518
3532 9518 3530 9519 3530 9520 3527 9522
3527 9524 3562 9525 3561 9499
TIME...MOT...LOC 1832Z 193DEG 26KT 3531 9521
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:29 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 29, 12:29 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1229 PM CDT FRI MAY 29 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WHILE BRIEF VFR CONDITIONS MAY OCCUR...MVFR TO IFR CIGS AND VSBYS WILL
PREVAIL FOR MUCH OF THE TAF PERIOD AS RA/TSRA CHANCES CONTINUE
AHEAD OF A SFC COLD FRONT THAT WILL CLEAR THE AREA OVERNIGHT. LATE
IN THE PERIOD...POST FRONTAL RAIN CHANCES DIMINISH FROM WEST TO
EAST...BUT MVFR CIGS AND PERIODS OF MVFR VSBYS IS LIGHT FOG ARE
EXPECTED AFTER 12Z.
&&
.PREV DISCUSSION... /ISSUED 1046 AM CDT FRI MAY 29 2015/
DISCUSSION...
AREAS OF RAIN AND ISOLATED/ SCATTERED THUNDER CONTINUE ACROSS THE
AREA THIS MORNING. RAIN CHANCES WILL REMAIN HIGH THROUGH TONIGHT
AS THE AREA REMAINS AHEAD OF THE MAIN SURFACE BOUNDARY. AS THAT FEATURE
MOVES THROUGH THE AREA OVERNIGHT AND TOMORROW...RAIN CHANCES WILL
LESSEN SIGNIFICANTLY FROM WEST TO EAST. MADE SOME ADJUSTMENTS TO
POPS...AND WILL KEEP THE HIGHEST CHANCES ACROSS THE WESTERN ZONES WERE
RAIN REMAINS ONGOING AND HAS STARTED TO SHOW A SLIGHT INCREASE IN
AREAL COVERAGE. DESPITE RELAXED RAINFALL RATES WITH MOST OF THE
ONGOING ACTIVITY IN THE SHORT TERM...LOCALLY HEAVY RAINFALL/FLASH FLOOD
POTENTIAL REMAINS IN PLACE ACROSS THE AREA...ESPECIALLY TONIGHT
AS FORCING ALONG THE FRONT INCREASES. THEREFORE...THE FLASH FLOOD
WATCH CONFIGURATION AND EXPIRATION TIME WILL BE LEFT AS IS. HAVE
LOWERED TEMPERATURES A FEW DEGREES BASED ON RADAR AND SATELLITE
TRENDS. REMAINING ELEMENTS LEFT AS THEY ARE.
UPDATED ZFP/PFM/AFM/FRESHENED FFA OUT SHORTLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...23Hazardous weather outlook, May 29, 12:51 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT FRI MAY 29 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CDT FRI MAY 29 2015
...FLOODING THE MAIN CONCERN THROUGH THE WEEKEND...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
FLASH FLOOD.
RISK...ELEVATED.
AREA..AREA...EASTERN OKLAHOMA THIS AFTERNOON...THREAT EXPANDS
EAST THIS AFTERNOON..AND INTO WEST CENTRAL AND NORTHWEST
ARKANSAS BY THIS EVENING.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA THIS AFTERNOON...THREAT EXPANDS
EAST THIS AFTERNOON...AND INTO WEST CENTRAL AND NORTHWEST
ARKANSAS BY THIS EVENING.
ONSET...ONGOING.
DISCUSSION...
INCREASING AREAL COVERAGE OF RAIN OCCURRING THIS AFTERNOON
ACROSS EASTERN OKLAHOMA AND HAS RESULTED IN ADDITIONAL FLOODING
ACROSS PARTS OF NORTHEAST OKLAHOMA. ALONG WITH SCATTERED
THUNDERSTORM POTENTIAL THIS AFTERNOON...THIS ACTIVITY WILL IMPACT WEST
CENTRAL AND NORTHWEST ARKANSAS BY THIS EVENING...AND CONTINUE INTO
TONIGHT. THE RISK FOR LOCALLY HEAVY RAINFALL AND FLOODING WILL
CONTINUE ACROSS THOSE AREAS OVERNIGHT THE RAIN AXIS MOVES EAST.
AREAL FLOODING NEAR THE MAIN STEM RIVERS AND LAKES WILL BE
MAINTAINED AS WELL. THE SEVERE WEATHER RISK WILL REMAIN LIMITED
DUE TO WEAKER WINDS ALOFT AND A MORE STABLE ENVIRONMENT THAT HAS
RESULTED FROM ONGOING/RECENT RAINFALL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER
ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A QUIETER UPPER LEVEL PATTERN WILL BEGIN TO TAKE SHAPE OVER THE
WEEKEND AND INTO NEXT WEEK...RESULTING IN MUCH DRIER CONDITIONS
COMPARED TO WHAT WAS OBSERVED DURING THE MONTH OF MAY. ONLY LOW
THUNDERSTORM CHANCES ARE IN THE FORECAST FOR PARTS OF THE AREA
THROUGH NEXT WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
PLEASE NOTE THAT AREAL FLOODING WILL LIKELY CONTINUE INTO NEXT WEEK...
ESPECIALLY IN AREAS WHERE AREA LAKES AND ARE NEAR OR OVER FULL
CAPACITY...AND RIVERS THAT HAVE BEEN IN A PROLONGED PERIOD OF AT
LEAST MODERATE FLOODING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 29, 10:58 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1058 AM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 W EUFAULA 35.29N 95.67W
05/29/2015 M3.27 INCH MCINTOSH OK MESONET
24 HOUR TOTAL.
0700 AM HEAVY RAIN FAYETTEVILLE 36.06N 94.16W
05/29/2015 M2.23 INCH WASHINGTON AR CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 10 NNW VINITA 36.77N 95.22W
05/29/2015 M2.16 INCH CRAIG OK TRAINED SPOTTER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 NNE HARTSHORNE 34.90N 95.53W
05/29/2015 M4.02 INCH PITTSBURG OK TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
&&
AEJLocal storm report, May 29, 12:34 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1234 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 3 S BIXBY 35.90N 95.88W
05/29/2015 TULSA OK TRAINED SPOTTER
WATER CROSSING MINGO ROAD BETWEEN 171ST AND 191ST.
&&
KAHLocal storm report, May 29, 1:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
125 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLASH FLOOD 1 W CLAREMORE 36.31N 95.63W
05/29/2015 ROGERS OK PUBLIC
STREET FLOODING WEST OF LYNN RIGGS BLVD AND SOUTH OF
HIGHWAY 88. PHOTO RECEIVED ON SOCIAL MEDIA.
&&
KAHSpecial weather statement, May 29, 1:27 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CDT FRI MAY 29 2015
OKZ070-072-074-291900-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
127 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND WESTERN SEQUOYAH
AT 127 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF WHITEFIELD...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...STIGLER...WHITEFIELD...VIAN...
GORE...BRIARTOWN AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3563 9522 3552 9489 3519 9517 3520 9527
TIME...MOT...LOC 1827Z 207DEG 25KT 3529 9519The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:04 PM CDT | River Flood Advisory | TSA | Pushmataha | 12 hr |
| May 29, 12:16 AM CDT | Areal Flood Advisory | TSA | Choctaw, Haskell, Latimer, Pittsburg, Pushmataha | 3 hr |
| May 29, 3:55 AM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 95 min |
| May 29, 8:20 AM CDT | River Flood Advisory | TSA | Cherokee | 4 days |
| May 29, 8:41 AM CDT | River Flood Warning | TSA | Pushmataha | 54 hr |
| May 29, 11:31 AM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Tulsa, Washington | 6 hr |
| May 29, 12:08 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Nowata, Okmulgee, Rogers, Tulsa and 1 more | 6 hr |
| May 29, 1:25 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 3 more | 3 hr |
| May 29, 1:27 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| May 29, 1:39 PM CDT | Flash Flood Warning | TSA | Mayes | 6 hr |
| May 29, 1:40 PM CDT | Tornado Warning | TSA | Haskell, Muskogee, Sequoyah | 35 min |
| May 29, 1:44 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 46 min |
| May 29, 1:47 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 43 min |
| May 29, 2:13 PM CDT | Tornado Warning | TSA | Cherokee, Sequoyah | 47 min |
| May 29, 2:18 PM CDT | Flash Flood Warning | TSA | Cherokee, Haskell, Muskogee, Sequoyah, Wagoner | 4 hr |
| May 29, 2:18 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 42 min |
| May 29, 2:25 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 13 min |
| May 29, 2:31 PM CDT | Tornado Warning | TSA | Delaware, Mayes | 29 min |
| May 29, 2:51 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 39 min |
| May 29, 2:53 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Ottawa | 4 hr |
| May 29, 2:54 PM CDT | Tornado Warning | TSA | Delaware, Ottawa | 36 min |
| May 29, 3:05 PM CDT | Tornado Warning | TSA | Adair, Cherokee | 25 min |
| May 29, 3:20 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 55 min |
| May 29, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 37 min |
| May 29, 3:55 PM CDT | Special Weather Statement | TSA | Adair | 35 min |
| May 29, 4:48 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 42 min |
| May 29, 5:22 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 53 min |
| May 29, 5:46 PM CDT | Areal Flood Warning | TSA | Nowata, Okfuskee, Okmulgee, Rogers, Tulsa, Wagoner | 4 hr |
| May 29, 6:32 PM CDT | Flash Flood Warning | TSA | Choctaw, Latimer, LeFlore, Pittsburg, Pushmataha | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.